Dry Mouth Syndrome

Further to my earlier posts on this subject, as my GP and Dentist were unable to offer a solution, I have been doing some digging myself.  It appears that this can be caused by a drug Trihexyphenidyl which is one of the not so well known drugs prescribed for Parkinsons.  And guess what?  I take it.  I have tried to come off it in the past because of some minor side effects, but only half heartedly.

I was wondering whether anyone else with a dry mouth and associated jelly like substance was also taking this drug, which I understand needs to be eliminated under supervision.  I will contact my Parkinsons Nurse and be guided by her.  I just hope this eliminates the problem.

10 Replies

oldestnewest
  • Hi Court;

    I have dry mouth in the jelly like substance. It is so gross and awful.

    I just did a little research too, and wondering if Requip has anything to do with it?

    Please let me know what you find out?

    Blessings, Eva

  • HI Eva

    I just hate this stuff in my mouth,  I am sick most days, which helps for a short time.  My GP is unable to see anything in my mouth but has given me Biotene mouthwash  to try  and sent some swabs off for testing. Will let you if anything transpires.

  • My dentist recommended  Biotin toothpaste and mouthwash.  Seems to be helping.  The generic is less expensive.  

  • Biotene

  • I too have dry mouth and numbness in jaw during off - period. I chew ; chewing-gum sugar free ( In India it is sold under brand - ORBIT , try some equivalent ), it gives great relief, also my speech improve a lot, others can understand me better.

  • There's a mouth spray to help called Biotene moisturizing mouth spray.  Recommended by dentist to avoid dental problems.  Neurologist giving minimal dose of this medication for tremors to avoid side effects.

  •  Hi Court, I've looked through your dry mouth posts and didn't see trihex mentioned which would have sent alarm bells. It's an anti cholenergic and they are notorious for dry mouths and I think amitriptyline may be too so it will be adding to the effect.  Good luck.  

  • Hi Hikoi.   I do actually take trihex but have stopped amitriptyline some time ago.  I am in the process of stopping trihex.  I did some research and came to the conclusion that I did not want to continue taking trihex.  I have seen my GP this morning and he is trying me on Biotene mouthwash and I just hope this does the trick.  Thanks for your interest.  This is when these Sites come into their own.

  • Listerene total care mouth wash, no substitute.

    Before you go to bed, and every single time you are in the washroom, night and day. Brush your teeth and rinse/gargle after every meal. Carry a tiny bottle with you .  Yes your mouth will still go a bit dry, but you will have saved your teeth.

  • Thanks to everyone who replied to me.  Unfortunately, things have gone from bad to  worse.  The thick substance is my mouth and throat causes me to cough myself sick all night.  I sleep for about an hour before I am coughing again.  I feel as though I am  going to choke.  My swab tests showed oral Thrush.  Have used mouthwashes, mouth gel and course of tablets - all to no avail.  My GP has now referred me to a Consultant who deals with oral problems.  It seems as though this not a problem specific to Parkinsons.  However, my symptoms are getting worse, which is worrying as there is no guarantee that things will revert back, if ever I get cured. Thanks for all your support.

    Sue x

You may also like...